Alert archive / Louisiana / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 43, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Mar 30, 2008, 2:13 PM CDT for Beauregard Parish, Vernon Parish, Louisiana. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2008, 2:13 PM CDT (19:13 UTC)
- Expired
- Mar 30, 2008, 2:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Beauregard Parish, LA, Vernon Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 7.2 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 965 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 833 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLCH 301913 SVRLCH LAC011-115-301945- /O.NEW.KLCH.SV.W.0043.080330T1913Z-080330T1945Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 213 PM CDT SUN MAR 30 2008 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL BEAUREGARD PARISH IN SOUTHWEST LOUISIANA... SOUTHWESTERN VERNON PARISH IN WEST CENTRAL LOUISIANA... THIS INCLUDES ROSEPINE... * UNTIL 245 PM CDT * AT 205 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 8 MILES WEST OF ROSEPINE...AND MOVING NORTHEAST AT 18 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ROSEPINE BY 230 PM CDT... LAT...LON 3108 9335 3099 9309 3084 9334 3096 9350 TIME...MOT...LOC 1913Z 230DEG 16KT 3092 9339 $$ JT
1 follow-up statement
000 WWUS54 KLCH 301932 SVSLCH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 232 PM CDT SUN MAR 30 2008 LAC011-301942- /O.CAN.KLCH.SV.W.0043.000000T0000Z-080330T1945Z/ BEAUREGARD LA- 232 PM CDT SUN MAR 30 2008 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL BEAUREGARD PARISH IS CANCELLED... LAT...LON 3108 9335 3100 9313 3093 9325 3101 9342 TIME...MOT...LOC 1932Z 230DEG 16KT 3097 9331 $$ LAC115-301945- /O.CON.KLCH.SV.W.0043.000000T0000Z-080330T1945Z/ VERNON LA- 232 PM CDT SUN MAR 30 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT FOR CENTRAL VERNON PARISH... AT 227 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF PICKERING...OR ABOUT NEAR ROSEPINE...MOVING NORTHEAST AT 18 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... PICKERING BY 245 PM CDT... LAT...LON 3108 9335 3100 9313 3093 9325 3101 9342 TIME...MOT...LOC 1932Z 230DEG 16KT 3097 9331 $$ JT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 11:26 AM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, Mar 30, 11:26 AM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 1126 AM CDT SUN MAR 30 2008 .UPDATE... UPDATED MOST GRID PARAMETERS FOR TODAY FOR CURRENT TRENDS AND ADD SPECIFIC WORDING OF SMALL HAIL...GUSTY WINDS...AND HEAVY RAINFALL IN THE ZONES. AS SEEN WITH SVR TSRA JUST WEST OF LCH...THIS IS ALL POSSIBLE AND MORE WITHIN ENTIRE AREA. SPC HAS MOST OF AREA NORTH OF INTRACOASTAL WATERWAY IN SLIGHT RISK. WILL BE ATTEMPTING AN 18Z SOUNDING TO GET A BETTER HANDLE OF THE SITUATION. HOPEFULLY...THIS SVR TSTM WILL STAY NORTH OF THE STATION SO WE CAN SAMPLE MOST OF THE INFLOW ATMOSPHERE. UPDATES ALREADY OUT. DML && .PREV DISCUSSION... /ISSUED 754 AM CDT SUN MAR 30 2008/ DISCUSSION...QUICK END OF SHIFT UPDATE THIS MORNING TO ADJUST THE POPS AND WEATHER THROUGH 18Z BASED ON RADAR TRENDS. 20 TO 40 PERCENT STILL LOOKS GOOD WITH ISOLATED TO AT BEST SCATTERED COVERAGE. UPDATED ZFP AND PFM ON THE WAY. PREV DISCUSSION... /ISSUED 605 AM CDT SUN MAR 30 2008/ DISCUSSION...COMPLEX NEAR TERM FORECAST CONTINUES THIS MORNING...WITH ACTIVE WESTERLY FLOW ALOFT SENDING YET ANOTHER SHORTWAVE TROF OUR WAY. WATER VAPOR IMAGERY SHOWS THIS FEATURE MOVING THROUGH CENTRAL TEXAS ATM. THE VAST MAJORITY OF CONVECTION IT HAS HELPED TO KICK OFF HAS OCCURRED FROM NORTHEAST TEXAS INTO ARKANSAS. MOST NOTABLE CONVECTION CLOSE TO HOME HAS BEEN OVER THE COASTAL WATERS...WITH SOME SHOWERS STARTING TO SPREAD INTO WESTERN CAMERON AND CALCASIEU PARISHES. FOR TODAY...THINKING IS THAT THINGS WILL PAN OUT IN A SIMILAR FASHION TO YESTERDAY...BUT A LITTLE SLOWER...WITH THE SHORTWAVE CONTINUING TO SPEED EAST ACROSS THE AREA FOR THE FIRST PART OF THE DAY...LEAVING US IN ITS SUBSIDENT WAKE BY THIS AFTERNOON. NUMERICAL GUIDANCE WAS WOEFUL YESTERDAY IN TERMS OF BOTH POPS AND TEMPERATURES. CONSEQUENTLY...I HAVE USED A LITTLE PERSISTENCE AND GONE CONSIDERABLY UNDER MOS POPS AND A GOOD CATEGORY OVER THE WARMEST MOS TEMPERATURES. WILL CONTINUE TO MONITOR RADAR TRENDS THIS MORNING FOR ANY POTENTIAL UPDATES. FRONTAL SYSTEM OVER THE CENTRAL PLAINS WILL CONTINUE TO ORGANIZE AS UPSTREAM SHORTWAVE TROF...CURRENTLY JUST OFF THE CA COAST...MOVES INTO THE FOUR CORNERS REGION BY TONIGHT. MAIN SFC LOW WILL LIFT NORTHEAST TOWARD THE GREAT LAKES MONDAY AND MONDAY NIGHT...WHILE THE FRONT BEGINS TO PROGRESS SOUTHEAST THROUGH THE SOUTHERN PLAINS. ANOTHER WARM AND MUGGY DAY IS ON TAP. FRONTAL BOUNDARY IS PROGGED TO PASS THROUGH THE FORECAST AREA ON TUESDAY...WHICH WILL BRING ABOUT A VERY BRIEF SHOT OF SLIGHTLY COOLER AND DRIER AIR. THIS REPRIEVE WILL BE SHORT LIVED...HOWEVER...AS THE FRONT WASHES OUT AND SOUTHERLY FLOW RETURNS BY WEDNESDAY WITH THE NEXT FRONTAL SYSTEM DEVELOPING OVER THE CENTRAL PLAINS. MEDIUM/EXTENDED RANGE MODELS HAVE COME INTO BETTER AGREEMENT THAT THIS FRONT WILL INDEED MAKE IT THROUGH THE AREA ON FRIDAY AS A TROF AMPLIFIES OVER THE CENTRAL/EASTERN CONUS. INHERITED POPS FOR THIS TIME PERIOD LOOKED FINE FOR NOW...AND THE MEX GUIDANCE WAS GENERALLY ACCEPTED FOR TEMPERATURES. AVIATION...MVFR WILL PREVAIL THIS MORNING DUE TO LOW CLOUDS AND REDUCED VISIBILITIES...WITH TEMPO IFR POSSIBLE. VFR EXPECTED BY THIS AFTERNOON EXCEPT KBPT...WHERE MVFR LOW CLOUDS ARE EXPECTED TO BE PERSISTENT. MARINE...SOUTHERLY WINDS WILL CONTINUE...AND STRENGTHEN MONDAY AS THE PRESSURE GRADIENT OVER THE AREA TIGHTENS. MAY NEED CAUTION FLAGS OVER THE 20-60NM ZONES AS EARLY AS TONIGHT...BUT WILL DEFER TO LATER SHIFTS TO EVALUATE FURTHER. A FRONT WILL SAG INTO THE AREA ON TUESDAY...WITH AN EASTERLY FETCH DEVELOPING BY TUESDAY NIGHT. SOUTHEAST WINDS WILL RETURN ON WEDNESDAY AS THE FRONT DISSIPATES. && .PRELIMINARY POINT TEMPS/POPS... KLCH 82 67 82 68 / 40 40 20 30 KBPT 80 68 82 69 / 40 40 20 30 KAEX 79 63 83 65 / 50 50 20 50 KLFT 82 65 82 67 / 40 40 20 30 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
Hazardous weather outlook, Mar 30, 6:09 AM CDT, 8 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 609 AM CDT SUN MAR 30 2008 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-311115- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 609 AM CDT SUN MAR 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TODAY. THE PROBABILITY OF SEVERE THUNDERSTORMS IS LOW...BUT AN ISOLATED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL OR DAMAGING WINDS CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH TUESDAY...UNTIL A FRONT BRINGS SLIGHTLY COOLER AND DRIER AIR INTO THE REGION. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT EXPECTED. 13
In the hours before
Local storm report, Mar 30, 11:37 AM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1137 AM CDT SUN MAR 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 AM HAIL VINTON 30.20N 93.58W
03/30/2008 M0.75 INCH CALCASIEU LA FIRE DEPT/RESCUE
&&
MOGGEDLocal storm report, Mar 30, 11:43 AM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1143 AM CDT SUN MAR 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 AM HAIL SULPHUR 30.23N 93.36W
03/30/2008 E0.50 INCH CALCASIEU LA PUBLIC
REPORTED PEA TO DIME SIZE HAIL.
&&
MOGGEDThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 3:59 AM CDT | Special Marine Warning | LCH | 61 min | |
| Mar 30, 10:54 AM CDT | Severe Thunderstorm Warning | LCH | Calcasieu | 51 min |
| Mar 30, 11:49 AM CDT | Severe Thunderstorm Warning | LCH | Calcasieu | 41 min |
| Mar 30, 5:49 PM CDT | Severe Thunderstorm Warning | LCH | Vernon | 41 min |
| Mar 30, 6:10 PM CDT | Tornado Warning | LCH | Vernon | 35 min |
| Mar 30, 6:43 PM CDT | Special Marine Warning | LCH | 2 hr |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.